Citalopram…Venlafaxine

From citalopram to venlafaxine to cold turkey. I have been lucky that I only had to go through two medications to find the right one for me. I remember feeling so shocked reading all the potential side effects when I got my first packet of anti depressants. One of which is that it has the potential to not make you better but to make you miles worse, to increase suicidal thoughts etc. When you take medication you expect it to help you, ok with some side effects, but to make your condition worse, it seems ludicrous. They are also such a bugger to try and come off.

Everyday at 9pm my phone reminds me to take my medication. A few days a go I didn’t have any water near by. I thought, can I really be bothered to get water, they don’t seem to be helping, in fact things have just felt worse. I didn’t take them, I stopped taking them for about a week. I have never felt so dreadful in my life. Mood wise I don’t feel anything had changed, I think that would have come if I had continued not taking anything. I usually felt dizzy and nauseous and when I didn’t I had an awful headache. I felt disorientated when I tried to move. I had an appointment with my psychiatrist who helped reason the side of medication. Told me again that they are not supposed to and won’t make you happy, they bring your mood to a stable level. A level which can help you to undergo therapy in the best possible state of mind, to help get the best results. Annoyingly they can also make you feel numb sometimes. I’m back on them and thank god the withdrawal effects have gone.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s